Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 90, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 19, 2000, 8:31 PM CDT for Pike County, Missouri. It was in force for 19 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 19, 2000, 8:31 PM CDT (01:31 UTC)
- Expired
- Apr 19, 2000, 8:50 PM CDT
- In force
- 19 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties
County Pike County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 8:35 PM CDT | Hail 1 | Bowling Green, MO | Storm spotters reported 1 inch hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 4:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.5 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1377 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 334 m²/s²
- 0-3 km storm-relative helicity
- 489 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
438 WUUS53 KLSX 200131 SVRSTL MOC163-200150- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 831 PM CDT WED APR 19 2000 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PIKE COUNTY MISSOURI IN NORTHEASTERN MISSOURI * UNTIL 850 PM CDT * AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR NEW HARTFORD... MOVING NORTHEAST AT 50 MPH. * LOCATIONS THAT WILL BE AFFECTED... CURRYVILLE BOWLING GREEN LOUISIANA 1 INCH HAIL WAS REPORTED IN MONTGOMERY CITY THIS STORM HAS A HISTORY OF DAMAGING HAIL. STAY INSIDE AND AWAY FROM WINDOWS. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. JPK &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 5:00 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Apr 19, 5:00 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION...DELAYED DUE TO SVR WX NATIONAL WEATHER SERVICE ST LOUIS MO 500 PM CDT WED APR 19 2000 20Z MSAS DATA SHOWS COLUMN OF MID 60S DWPTS THRU WRN MO MOVG SLOLY EWD. SFC BASED LI'S AS LOW AS -10 OVR W CNTRL MO AND VALUES ARND -7 ACRS WRN ZONES. LOW PRES LOCATED OVR S CNTRL SODAK AND HAS BEEN NRLY STNRY THRU MUCH OF AFTN...THOUGH THIS OCCLUDED LOW'S PRES HAS RISEN. NEW TRIPLE PT TRYING TO TAKE SHAPE ACRS EXTRM SWRN IA ATTM. CAP HAS ERODED VRY QUICKLY LAST HR OR TWO. LN OF STG-SVR TSTMS EXTDS THRU CNTRL MO WITH RADAR MOSAIC SHOWING NEW DVLPMT BACK IN EXTRM SERN KS. WV LOOP SHOWS UPR LOW OVR S CNTRL SODAK. FCST PROB WL BE PCPN CHCS THRU FCST PD. 12Z MODELS IN FAIRLY GOOD AGRMT...THOUGH SIGFNT INITIALIZATION DIFF EXIST. PER NCEP DISC...ETA/NGM INITIALIZED SFC LOW TOO FAR E AND TOO WK. AVN HANDLES STRENGTHS AND POSNS BEST AT 00H AND CONT THRU 06H WITH GOOD VERIFICATION. WL SIDE WITH AVN MODEL THIS PACKAGE. FOR TNGT...TRIPLE PT XPCTD TO BCM NEW LOW PRES CNTR AND WL TRACK ACRS NRN MO. AVN DEPICTS DECENT LLVL MOIST CONV THIS EVNG WHICH WL QUICKLY SWEEP NEWD ACRS FA. THIS MATCHES WELL WITH CURRENT OBS AND RADAR MOSAIC. BETTER SITN SYNOPTICALLY WL OCCUR LTR TNGT... WITH 50KT H850 JET NOSING INTO SERN MO...H300 JET COUPLING OVR STL AREA...ALG WITH STG UPR DPVA AS MAIN IMPULSE ROTATES ARND UPR LOW AND REACHES WRN MO LATE TNGT. S/W WL EVEN TAKE ON SOME NEG TILT BRIEFLY. COLDER AIR ALOFT WITH UPR SYS WL ALLOW MID-LVL LAPSE RATES TO BCM VRY STEEP WITH SHOWALTER ARND -6. BEST TIMEFRAME SYNOPTICALLY WL BE FM 06-12Z. DUE TO DP MOISTURE AND PWATS OF 1.5"...HAVE MENTIONED PSBL HVY RAFL. ON THUR...MOST OF FA WL BE ON BACKSIDE OF LOW...WHICH WL BE IN IL. SRN/ERN ZONES WL STILL BE UNDER THE GUN FOR STG-SVR STMS ERL IN PD WITH SUFFICIENT MOISTURE AND INSTAB HANGING ARND TIL FROPA. CDFNT WL MOV THRU STL AREA BY MIDDAY...THEN ERN ZONES DURG AFTN. SHD SEE WRAPAROUND CLD THRU MUCH OF DAY...WITH INSTAB CU FILLING IN ANYTHING ELSE BY MIDDAY. AREA OF -SHRA TO DVLP THEN DESCEND SWD ON FA DURG AFTN WITH COOL AIR ALFT. FAVORED WRMR FWC TEMPS...DUE TO GOOD MIXING AT LLVLS AND SLWR FROPA. THUR NGT AND FRI...REMNANTS OF -SHRA WL AFFECT ERN ZONES DURG EVNG. GUD MECH MIXING AND PERSISTENT CLD AT LLVLS WL PREVENT TEMPS FM TAKING A NOSEDIVE...SO FAVORED WRMR FWC TEMPS. ON FRI WITH COOL AIR ALFT...SHUD SEE MORgE CLD CVR THAN GUIDANCE FCSTG. .STL...NONE TES
In the hours before
Local storm report, Apr 19, 7:35 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
735 PM CDT WED APR 19 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0450 PM FULTON MO .88 INCH HAIL
04/19/00 CALLAWAY FROM COUNTY SHERIFF OFFICE
0610 PM MARTHASVILLE MO 60 MPH TSTM GUST
04/19/00 WARREN STORM SPOTTER REPORTED
ROOF SHINGLES BLOWN OFF
HOME.
0616 PM WASHINGTON MO 1.75 INCH HAIL
04/19/00 FRANKLIN = FROM A STORM SPOTTER
0638 PM HARVESTER MO .75 INCH HAIL
04/19/00 ST CHARLES FROM OFF DUTY NWS
PERSONNELThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:00 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 35 min |
| Apr 19, 8:01 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery | 34 min |
| Apr 19, 8:57 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 33 min |
| Apr 20, 3:21 AM CDT | Severe Thunderstorm Warning | LSX | Cole, Osage | 54 min |
| Apr 20, 3:38 AM CDT | Severe Thunderstorm Warning | LSX | Crawford, Gasconade | 52 min |
| Apr 20, 3:50 AM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 65 min |
| Apr 20, 3:53 AM CDT | Severe Thunderstorm Warning | LSX | Callaway, Montgomery | 47 min |
| Apr 20, 4:02 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Warren | 63 min |
| Apr 20, 4:02 AM CDT | Severe Thunderstorm Warning | LSX | Washington | 63 min |
| Apr 20, 4:16 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 64 min |
| Apr 20, 4:20 AM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 50 min |
| Apr 20, 4:20 AM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 50 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.